Alert archive / California / Small Craft Advisories in 2016
Small Craft Advisory 14, NWS San Diego, CA
NWS San Diego, CA issued this small craft advisory at Apr 28, 2016, 2:53 AM PDT. It took effect at Apr 28, 2016, 8:00 AM PDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2016, 2:53 AM PDT (09:53 UTC)
- In effect from
- Apr 28, 2016, 8:00 AM PDT
- Expired
- Apr 28, 2016, 9:00 PM PDT
- In force
- 13 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted.
145 WHUS76 KSGX 280953 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 253 AM PDT THU APR 28 2016 ...STRONG NORTHWEST WINDS SLOWLY DECREASING TODAY... .GALE FORCE WESTERLY WINDS OVER THE OUTER WATERS WILL GRADUALLY DECREASE THIS MORNING...BUT REMAIN ABOVE SMALL CRAFT ADVISORY LEVELS THROUGH EARLY EVENING. THE SMALL CRAFT ADVISORY FOR THE INNER WATERS WILL EXPIRE AT 8 AM. PZZ775-281800- /O.CON.KSGX.GL.W.0005.000000T0000Z-160428T1500Z/ /O.NEW.KSGX.SC.Y.0014.160428T1500Z-160429T0400Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 253 AM PDT THU APR 28 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT TODAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TODAY TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 9 PM PDT THIS EVENING. * WINDS...NORTHWEST 20 TO 30 KTS WITH GUSTS TO 35 KTS THIS MORNING...DECREASING TO 15 TO 25 KT WITH GUSTS TO 30 KT BY MIDDAY. STRONGEST WINDS IN THE VICINITY OF SAN CLEMENTE ISLAND. * WAVES/SEAS...COMBINED SEAS 10 TO 12 FEET WITH STEEP WAVES. * OUTLOOK...WINDS WEAKEN BELOW GALE FORCE THIS MORNING...BUT WINDS OF 15 TO 30 KT WILL CONTINUE THROUGH THIS EVENING. A SMALL CRAFT ADVISORY WILL BE EFFECT THROUGH 9 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ750-281500- /O.CON.KSGX.SC.Y.0013.000000T0000Z-160428T1500Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM- 253 AM PDT THU APR 28 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... * WINDS...NORTHWEST 15 TO 20 KTS WITH GUSTS TO 25 KTS. LOCAL WIND GUSTS TO 30 KT. * WAVES/SEAS...COMBINED SEAS OF 7 TO 10 FEET WITH STEEP WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MOEDE
2 follow-up statements
683 WHUS76 KSGX 281559 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 859 AM PDT THU APR 28 2016 ...STRONG NORTHWEST WINDS SLOWLY DECREASING TODAY... .WESTERLY WINDS OVER THE OUTER WATERS WILL GRADUALLY DECREASE ...BUT REMAIN ABOVE SMALL CRAFT ADVISORY LEVELS THROUGH EARLY EVENING. PZZ775-290000- /O.CON.KSGX.SC.Y.0014.000000T0000Z-160429T0400Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 859 AM PDT THU APR 28 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...NORTHWEST...DECREASING TO 15 TO 25 KT WITH GUSTS TO 30 KT. STRONGEST WINDS IN THE VICINITY OF SAN CLEMENTE ISLAND. * WAVES/SEAS...COMBINED SEAS 10 TO 12 FEET WITH STEEP WAVES. * OUTLOOK...WINDS 15 TO 25 KT WILL CONTINUE THROUGH THIS EVENING. A SMALL CRAFT ADVISORY WILL BE IN EFFECT THROUGH 9 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SMALL
344 WHUS76 KSGX 282037 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 137 PM PDT THU APR 28 2016 ...STRONG NORTHWEST WINDS SLOWLY DECREASING... .WESTERLY WINDS OVER THE OUTER WATERS WILL GRADUALLY DECREASE...BUT REMAIN ABOVE SMALL CRAFT ADVISORY LEVELS THROUGH EARLY EVENING. PZZ775-290400- /O.CON.KSGX.SC.Y.0014.000000T0000Z-160429T0400Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 137 PM PDT THU APR 28 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...NORTHWEST...DECREASING TO 15 TO 25 KT WITH GUSTS TO 30 KT. STRONGEST WINDS IN THE VICINITY OF SAN CLEMENTE ISLAND. * WAVES/SEAS...COMBINED SEAS 10 TO 12 FEET WITH STEEP WAVES. * OUTLOOK...WINDS 15 TO 25 KT WILL CONTINUE THROUGH THIS EVENING. A SMALL CRAFT ADVISORY WILL BE IN EFFECT THROUGH 9 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SMALL
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 28, 2:38 AM PDT, 15 minutes earlier.
Area forecast discussion, Apr 28, 2:38 AM PDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
238 AM PDT THU APR 28 2016
.SYNOPSIS...
LOW PRESSURE ALOFT WILL BRING SOME SHOWERS AND A SLIGHT CHANCE OF
THUNDERSTORMS TO THE REGION TODAY, MOST LIKELY IN AND NEAR THE
MOUNTAINS. STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS WILL
DECREASE TODAY. FAIR WEATHER WILL RETURN FRIDAY BEFORE ANOTHER
SYSTEM FROM THE NORTH SATURDAY BRINGS A SLIGHT CHANCE OF SHOWERS
OR THUNDERSTORMS SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON. FAIR
AND WARMER WEATHER WILL ARRIVE MONDAY AND TUESDAY UNDER HIGH
PRESSURE.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
A LOW PRESSURE TROUGH HAS DROPPED INTO SOUTHERN CALIFORNIA THIS
MORNING. LOTS OF SHOWERS HAVE DEVELOPED IN SAN BERNARDINO COUNTY,
INCLUDING THE HIGH DESERT, MOUNTAINS, AND EVEN NORTHERN INLAND
EMPIRE. AMOUNTS ARE GENERALLY LESS THAN A TENTH INCH, BUT A COUPLE
GAGES HAVE SHOWN HEAVIER. ELSEWHERE: ISOLATED TRACE AMOUNTS IN
SPRINKLES OR LIGHT SHOWERS. WE EXPECT THE SHOWERS TO TAKE A
SOMEWHAT INLAND TRACK DURING THE DAY MOST LIKELY IN THE MOUNTAINS
AND COASTAL FOOTHILLS. JUST ENOUGH INSTABILITY DEVELOPS THIS
AFTERNOON FOR A SLIGHT CHANCE OF THUNDERSTORMS, BUT JUST BARELY.
WINDS HAVE BEEN STRONG WITH GUSTS EXCEEDING 45 MPH AT SEVERAL
STATIONS ALONG THE MOUNTAIN/DESERT TRANSITION ZONE IN RIVERSIDE
AND SAN DIEGO COUNTY. THE WINDS WILL DECREASE THIS MORNING, BUT
HANG ON RATHER BRISK, ALTHOUGH NOT ADVISORY STRENGTH, THROUGH THE
EVENING. SNOW WILL STAY ABOVE ABOUT 6500 FEET AND WILL NOT AMOUNT
TO MUCH. THE TROUGH MOVES OUT TONIGHT. FRIDAY AND SATURDAY WILL
FEATURE A DEEP MARINE LAYER PROPPED UP BY A COASTAL EDDY WITH SOME
CLOUDS IN THE COASTAL BASIN DURING THE NIGHTS AND MORNINGS. THE
NEXT LOW PRESSURE TROUGH DROPS DOWN FROM THE NORTH SATURDAY. THIS
ONE HAS LIMITED MOISTURE LIKE OUR CURRENT SYSTEM. THERE ARE LOTS
OF SIMILARITIES WITH THE PRECIP CHANCE, AMOUNT, AND DISTRIBUTION.
MOST PLACES WILL RECORD NONE, BUT SOME CONVECTIVE SHOWERS COULD
PRODUCE BRIEFLY HEAVY RAIN, AND THERE IS A SLIGHT CHANCE OF
THUNDERSTORMS SATURDAY AFTERNOON. THAT TROUGH SLOWLY MOVES OUT ON
SUNDAY. A RIDGE OF HIGH PRESSURE BUILDS MONDAY AND TUESDAY AHEAD
OF A DIGGING TROUGH OVER THE OCEAN. THAT WILL BRING MUCH WARMER
WEATHER AND ABOVE AVERAGE TEMPS. CONFIDENCE IS STILL LOW, BUT
GROWING, THAT THE PACIFIC TROUGH WILL GRAB SOME MOISTURE FROM THE
SOUTH AND MOVE SHOWERS INTO SOUTHERN CALIFORNIA AROUND THURSDAY
AND FRIDAY.
&&
.AVIATION...
280900Z...COAST/VALLEYS...WEST WINDS 10-20 KT WITH GUSTS TO 25 KT
THROUGH 21Z. SCT-BKN020-030 TOPS 8000 FT THROUGH 21Z WITH -SHRA
POSSIBLE OVER THE INLAND VALLEYS. AFT 21Z...SCT030 BECMG BKN025-030
TOPS 5000 FEET THROUGH 12Z FRIDAY.
MOUNTAINS/DESERTS...WEST WINDS 20-30 KT WITH GUSTS TO 50 KT THROUGH
22Z WITH STRONG UDDFS IN THE MOUNTAINS AND ROTORS IN THE DESERTS.
MTNS OBSCD IN CLDS AND PCPN THROUGH 22Z. CLDS AND PCPN MOST
WIDESPREAD OVER THE MOUNTAINS THIS MORNING...DECREASING IN THE
AFTERNOON. AFT 21Z...PARTIAL CLEARING IN THE MOUNTAINS.
&&
.MARINE...
200 AM...GALE FORCE WIND GUSTS OF 35-40 KT WINDS OVER THE OUTER
WATERS EARLY THIS MORNING WILL SLOWLY DECREASE THROUGH MIDDAY. SMALL
CRAFT ADVISORY WIND GUSTS TO 25 KT OVER THE INNER WILL ALSO DECREASE
LATER THIS MORNING. A WESTERLY 10-SECOND GROUND SWELL COMBINED WITH
A STEEP SHORT PERIOD 6-SECOND WIND SWELL WILL PRODUCE COMBINED SEAS
OF 10 TO 12 FEET IN THE OUTER WATERS THIS MORNING...AND FROM 7 TO 9
FEET IN THE INNER WATERS.
&&
.BEACHES...
200 AM...GUSTY NORTHWEST WINDS AND A MIXED SHORT-PERIOD SWELL WILL
PRODUCE CHOPPY SURF OF 3-5 FEET THIS MORNING.
FRIDAY THROUGH SUNDAY: A BUILDING SOUTH SWELL WILL PRODUCE ABOVE
AVERAGE 3-5 FOOT SURF ON SOUTH FACING BEACHES SATURDAY AND SUNDAY
WITH SETS TO 6 FEET. THIS SOUTHERLY SWELL WILL GENERATE AN
INCREASING SOUTH-TO-NORTH LONGSHORE CURRENT OVER THE WEEKEND. MIXED
CURRENTS ARE LIKELY WITH A MODEST NW SWELL MIXING IN WITH THE S
SWELL.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY UNTIL NOON PDT TODAY FOR COACHELLA VALLEY-
RIVERSIDE COUNTY MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS-
SAN DIEGO COUNTY DESERTS-SAN DIEGO COUNTY MOUNTAINS-SAN
GORGONIO PASS NEAR BANNING.
PZ...SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO 9 PM PDT THIS
EVENING FOR WATERS FROM SAN MATEO POINT TO THE MEXICAN
BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE
ISLAND.
GALE WARNING UNTIL 8 AM PDT THIS MORNING FOR WATERS FROM SAN
MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT
INCLUDING SAN CLEMENTE ISLAND.
SMALL CRAFT ADVISORY UNTIL 8 AM PDT THIS MORNING FOR COASTAL
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
TO 30 NM.
&&
PUBLIC...MM
AVIATION/MARINE/BEACHES...MOEDENearby
Small Craft Advisories in California, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.